Texas, 2009Drought in Texas, June 23 to 30, 2009
June 23 to 30, 2009 · NWS BRO · 1 event in 1 county or zone
Locally heavy rains that affected Hidalgo and Starr County between May 24th and 28th, and again in June on the 1st and 3rd, knocked drought out of severe (D2) to extreme (D3) range and into moderate (D1) for the vast balance of the month. However, the intensifying heat, wind, and evaporation rates began to intensify drought once again across northern and eastern Hidalgo County toward the end of…
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Locally heavy rains that affected Hidalgo and Starr County between May 24th and 28th, and again in June on the 1st and 3rd, knocked drought out of severe (D2) to extreme (D3) range and into moderate (D1) for the vast balance of the month. However, the intensifying heat, wind, and evaporation rates began to intensify drought once again across northern and eastern Hidalgo County toward the end of the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Jun 22, 7:17 PM CST, 4 hours 43 minutes earlier.
Area forecast discussion, Jun 22, 7:17 PM CST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
817 PM CDT MON JUN 22 2009
.DISCUSSION...
TINY TROPICAL WAVE CURRENTLY IN THE SW GULF IS DRIFTING NW THIS
EVENING. DAYTIME CONVECTION IN IT HAD WEAKENED...BUT IS EXPECTED
TO REDEVELOP LATE TONIGHT OR TOMORROW. HAVE ALREADY STARTED TO SEE
CIRRUS FROM IT MOVING OVERHEAD AT OFFICE THIS EVENING...SO CLOUD
COVER WILL BE ON THE INCREASE AND CONTINUE THROUGH TUESDAY. HAVE
INCREASED POP CHANCES FOR AREA FOR TOMORROW ALREADY...AND WILL BE
EMPHASIZING LOCALLY HEAVY DOWNPOURS WITH APPROACHING TROPICAL
AIRMASS. REST OF FORECAST LOOKS GOOD. UPDATES OUT SHORTLY.
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL TONIGHT WITH TEMPO IFR CONDITIONS IN
ANY SHOWERS OR THUNDERSTORMS ON TUESDAY. WINDS WILL BE LIGHT TO
MODERATE FROM THE SOUTHEAST WITH TEMPO STRONG GUSTY WINDS IN ANY
THUNDERSTORMS ON TUESDAY.
&&
.MARINE...
AT 7 PM BUOY 20 REPORTED AN EAST TO SOUTHEAST WIND AT 12 KNOTS
WITH GUSTS TO 14 KNOTS AND SEAS AT 2.6 FEET WITH A 6 SECOND
PERIOD. LIGHT TO MODERATE SOUTHEASTERLY WINDS AND LOW SEAS WILL
CONTINUE ACROSS THE MARINE AREAS THROUGH THIS WEEKEND. THERE IS A
CHANCE FOR SHOWERS OR THUNDERSTORMS MOVING ACROSS PORTIONS OF THE
MARINE AREAS TUESDAY OR WEDNESDAY AS A LOW PRESSURE TROUGH CLINGS
ALONG THE NORTHERN MEXICAN COASTLINE. WINDS AND SEAS MAY INCREASE
IN OR NEAR ANY SHOWERS.
&&
.PREV DISCUSSION... /ISSUED 200 PM CDT MON JUN 22 2009/
DISCUSSION...MAIN CONCERN IN THE SHORT TERM WILL BE PCPN CHANCES
TUE INTO WED AS TROPICAL MOISTURE INVOF OF THE BAY OF CAMPECHE
MOVES NWWD TWRD DEEP SOUTH TX. MDL GUIDANCE COMING INTO MORE OF AN
AGREEMENT FOR POPS TUE AND WED AND WENT AHEAD WITH 30 AND 40 POPS
BEGINNING TUE MRNG AND LINGERED CHC THRU WED...ALTHOUGH TAPERED
OFF JUST A BIT BY WED. LEANED TWD THE COOLER MET MOS MAX TEMPS FOR
TUE WITH MORE CLDS AND PCPN IN THE AREA. MAV/MET TEMPS COME MORE
BACK INTO AGREEMENT ON WED AND WENT WITH A BLEND ATTM. AFTER
WED...ANTICIPATE PATTERN TO RESUME BACK TO WHERE IT HAS REMAINED
FOR THE LAST SEVERAL DAYS. UPPER RIDGE WILL CONTINUE TO MOVE WWD
TWD NORTH TX AND NM BY THE END OF THE WEEK. DRY CONDITIONS AND HOT
TEMPS ARE EXPECTED TO RETURN BY THE END OF THE WEEK.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
64/65
Hazardous weather outlook, Jun 22, 7:30 PM CST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
830 PM CDT MON JUN 22 2009
GMZ130-132-135-150-155-170-175-TXZ248>257-231100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
830 PM CDT MON JUN 22 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SCATTERED SHOWERS OR THUNDERSTORMS ARE POSSIBLE OVER THE AREA
TUESDAY THROUGH WEDNESDAY. LOCALLY HEAVY RAINS AND GUSTY WINDS
COULD BE ASSOCIATED WITH THESE THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
65
Drought, Hidalgo
- When
- June 23, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Hidalgo forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 26.397, -98.181 (the zone’s center; the record gives no point)
Dry conditions continued across Hidalgo County the 3rd week of June resulting in an intensification of the drought conditions across portions of the County. Drought conditions intensified to Severe (D2) conditions across the eastern quarter of Hidalgo County on June 23rd, and further intensified to Extreme (D3) across the northeast sliver of the county by June 30th.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Colorado, June 23, 20092 deaths · 4 injured · $75,000 · EF0 · 17 events
- Tornadoes and Flash Flood in Florida, June 23 to 24, 20091 death · $751,000 · EF1 · 17 events
- Flash Flooding and Hail in Iowa, June 23, 2009$1.1 million · 1.75 in hail · 95 events
- Heat in Texas, June 23, 20091 death · 1 event
- Flash Flood and Damaging Winds in Iowa, June 23, 20091 injured · $40,000 · 70 kt wind · 44 events
- Damaging Winds in Mississippi, June 23, 20091 injured · $173,000 · 60 kt wind · 7 events
- Tornadoes and Flash Flood in Nebraska, June 23, 2009$180,000 · EF0 · 9 events
- Hail in Nebraska, June 23, 2009$205,000 · 1 in hail · 6 events
- Flash Flooding and Damaging Wind in New Mexico, June 23 to 24, 2009$200,000 · 54 kt wind · 3 events
- Hail and Damaging Winds in Florida, June 23, 20092 injured · $18,000 · 61 kt wind · 26 events
- Hail and Damaging Winds in Arkansas, June 23, 2009$90,000 · 50 kt wind · 6 events
- Coastal Flood in Georgia, June 23, 2009$50,000 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 169024.